Notre Dame Journal of Formal Logic

Strictly Primitive Recursive Realizability, II. Completeness with Respect to Iterated Reflection and a Primitive Recursive $\omega$-Rule

Zlatan Damnjanovic

Abstract

The notion of strictly primitive recursive realizability is further investigated, and the realizable prenex sentences, which coincide with primitive recursive truths of classical arithmetic, are characterized as precisely those provable in transfinite progressions $\{\mathrm{PRA}(b) \vert b \in \underline{\mathrm{O}}\}$ over a fragment $\mbox{PR-}(\Sigma^{0}_{1}\mbox{-IR})$ of intuitionistic arithmetic. The progressions are based on uniform reflection principles of bounded complexity iterated along initial segments of a primitive recursively formulated system $\mathrm{\underline{O}}$ of notations for constructive ordinals. A semiformal system closed under a primitive recursively restricted $\omega$-rule is described and proved equivalent to the transfinite progressions with respect to the prenex sentences.

Article information

Source
Notre Dame J. Formal Logic, Volume 39, Number 3 (1998), 363-388.

Dates
First available in Project Euclid: 6 December 2002

Permanent link to this document
https://projecteuclid.org/euclid.ndjfl/1039182252

Digital Object Identifier
doi:10.1305/ndjfl/1039182252

Mathematical Reviews number (MathSciNet)
MR1741544

Zentralblatt MATH identifier
0971.03060

Subjects
Primary: 03F30: First-order arithmetic and fragments
Secondary: 03F55: Intuitionistic mathematics

Citation

Damnjanovic, Zlatan. Strictly Primitive Recursive Realizability, II. Completeness with Respect to Iterated Reflection and a Primitive Recursive $\omega$-Rule. Notre Dame J. Formal Logic 39 (1998), no. 3, 363--388. doi:10.1305/ndjfl/1039182252. https://projecteuclid.org/euclid.ndjfl/1039182252


Export citation

References

  • Axt, P., “Enumeration and the Grzegorczyk hierarchy,” Zeitschrift für mathematische Logik und Grundlagen der Mathematik, vol. 9 (1963), pp. 53–65. Zbl 0112.24602 MR 26:2352
  • Damnjanovic, Z., “Elementary realizability,” Journal of Philosophical Logic, vol. 26 (1997), pp. 311–339. Zbl 0874.03067 MR 98j:03088
  • Damnjanovic, Z., “Strictly primitive recursive realizability I,” The Journal of Symbolic Logic, vol. 59 (1994), pp. 1210–27. Zbl 0816.03029 MR 95m:03105
  • Dragalin, A. G., “Transfinite completions of constructive arithmetical calculus,” Soviet Mathematics Dokladi, vol. 10 (1969), pp. 1417–20. Zbl 0205.31001
  • Feferman, S., “Transfinite progressions of axiomatic theories,” The Journal of Symbolic Logic, vol. 27 (1962), pp. 259–316. Zbl 0117.25402
  • Feferman, S., “Classifications of recursive functions by means of hierarchies,” Transactions of the American Mathematical Society, vol. 104 (1962), pp. 101–22. Zbl 0106.00602 MR 26:22
  • Ignjatovic, A., “Hilbert's program and the $\omega$-rule,” The Journal of Symbolic Logic, vol. 59 (1994), pp. 322–43. Zbl 0820.03002 MR 95f:03094
  • Kleene, S. C., Introduction to Metamathematics, Van-Nostrand, New York, 1952. Zbl 0047.00703 MR 14,525m
  • Kleene, S. C., “Extension of an effectively generated class of functions by enumeration,” Colloquium Mathematicum, vol. 6 (1958), pp. 67–78. Zbl 0085.24602 MR 22:9443
  • López-Escobar, E. G. K., “On an extremely restricted $\omega$-rule,” Fundamenta Mathematicae, vol. 90 (1976), pp. 159–72. Zbl 0359.02026 MR 55:2517
  • Schmerl, U. R., “A fine structure generated by reflection formulas over primitive recursive arithmetic,” pp. 335–350 in Logic Colloquium '78, edited by M. Boffa, D. van Dalen, and K. McAloon, North-Holland, Amsterdam, 1979. Zbl 0429.03039 MR 81m:03070
  • Schmerl, U. R., “Iterated reflection principles and the $\omega$-rule,” The Journal of Symbolic Logic, vol. 47 (1982), pp. 721–33. Zbl 0501.03039 MR 85e:03143
  • Schoenfield, J. R., “On a restricted $\omega$-rule,” Bulletin de l'Academie Polonaise des Sciences, vol. 7 (1959), pp. 405-7.
  • Smorynski, C., Self-Reference and Modal Logic, Springer-Verlag, Berlin, 1985. Zbl 0596.03001 MR 88d:03001
  • Turing, A. M., “Systems of logic based on ordinals,” Proceedings of the London Mathematical Society (2), vol. 45 (1939), pp. 161–228. Zbl 0021.09704